Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Antidepressants and Anxiety Meds

 - UBBFriend: Email this page to someone!    
Author Topic: Antidepressants and Anxiety Meds
Quietly
Neophyte
Member # 3533

Icon 1 posted      Profile for Quietly     Send New Private Message       Edit/Delete Post 
I have a question that I hope someone out there can help me with. I am on Paxil and Buspar together and have been unable to achieve an orgasm. My husband and I have a satisfiying love life, so what is happening to me??? I want to stop taking the pills to see if that is the problem, but I can not. If someone out there has expeirenced this before, please let me know what you did so maybe I can get back to the way things were. Thank you.
Posts: 1 | From: Arkansas | Registered: Apr 2001  |  IP: Logged | Report this post to a Moderator
Bobolink
Activist
Member # 1386

Icon 1 posted      Profile for Bobolink         Edit/Delete Post 
I am neither a pharmacist nor a physician but antideppressants are known to occasionally interfere this way. However, the most common side effect is loss of libido, not ability to orgasm.

You should discuss this with your physician. Another prescription medication plan may be able to control anxiety and depression without these side effects. I tried 5 different combinations before I found the one right for my individual body chemistry. And my med combination might not work with your body chemistry. With psychotropic medication, it's common to do medically supervised experimentation.

------------------
The most exciting phrase in science, the one that heralds new discoveries, is not "Eureka!" ("I found it!") but rather "Hmmm... that's funny...."

- Isaac Asimov

[This message has been edited by Bobolink (edited 04-27-2001).]


Posts: 3442 | From: Stirling, Ontario, Canada | Registered: Sep 2000  |  IP: Logged | Report this post to a Moderator
Mary
Activist
Member # 2769

Icon 1 posted      Profile for Mary     Send New Private Message       Edit/Delete Post 
Bobolink is right. You should discuss this with your physician. I found that when I was on Prozac I wasn't able to bring myself to orgasm. Because of various other side-effects from Prozac, my doctor put me on different meds. Needless to say, I am happier now .

I would visit your physician and tell him of your problem and with his supervision, maybe you can experiment with differnt medications to see what helps your depression and anxiety but doesn't interfere directly with your sex life. Good luck .

------------------
"Honey, whose car is that in our driveway?"

"It's yours, Frank."

"It IS, isn't it?"


Posts: 500 | From: Ohio, U.S.A. | Registered: Feb 2001  |  IP: Logged | Report this post to a Moderator
Mophead
Activist
Member # 7

Icon 1 posted      Profile for Mophead     Send New Private Message       Edit/Delete Post 
Don't stop taking the pills. You'll get VERY dizzy.

I take 30 mg of paxil each day, and my sex drive is at an all time low. Talk to your doctor about it. For me it's not too big of a problem as I don't have a partner. I'm just waiting until I get off the meds. Eventually, that will happen.

------------------
My menstrual diary
Updated as often as my uterus


If I run by the window real fast no-one will notice I'm naked.


Posts: 752 | From: Canada | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
ou2mame
Activist
Member # 1987

Icon 1 posted      Profile for ou2mame     Send New Private Message       Edit/Delete Post 
my ex girlfriend started taking paxil while we were dating. at first she lost her libido, but it leveled off, then she had the complete opposite reaction, where she was horny all the time. but these types of medication have different effects on people.

------------------
just when everything was making sense
you took away all my self-confidence
now all that I've been hearing must be true
I guess I'm not the only boy for you


Posts: 148 | From: Long Island, NY | Registered: Nov 2000  |  IP: Logged | Report this post to a Moderator
PoetgirlNY
Activist
Member # 168

Icon 1 posted      Profile for PoetgirlNY     Send New Private Message       Edit/Delete Post 
Whatever you do, don't stop taking medication without discussing it with your doctor. I made that mistake and it was sooooo bad. I used to take Zoloft for depression and I had the same libido but I couldn't orgasm. And yeah, it really really sucked. But it's so not worth sacrificing your mental health. There might be a different class of medications that you could switch to which wouldn't have that side effect which is very common with SSRIs(Selective Seratonin Reuptake Inhibitors) such as Zoloft, Paxil, and Prozac. My psychiatrist switched me to Wellbutrin and I'm really happy with it and having orgasms again So don't be embarassed to say anything about it. Your doctor has definitely heard of this before and will not think that you are being silly.

Alternatively, if there is no possibility of switching to another drug, all hope is not lost. You may find that you just need to do things differently than before. It takes some experimentation, but you might be able to have orgasms again. It might just be a matter of needing more intense stimulation, or for a longer period of time. Also keep in mind that although they are nice, orgasms are not essential for wonderful sex.

------------------
Limes Are Sublime


Posts: 1101 | From: San Francisco | Registered: Jun 2000  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3